Pins and needles: I have been taking Ibrutinib... - CLL Support

CLL Support

16,679 members26,991 posts

Pins and needles

Finzi
Finzi

I have been taking Ibrutinib for my CLL for the past 18 months. One month ago I started experiencing severe pins and needles all over my body, including my lips. Upon my consultants advice I am off the Ibrutinib for a month to see what happens. I only have pins and needles in my lower legs and feet now. Has anybody else on Ibrutinib had this sort of experience?

10 Replies
oldestnewest

Finzi, I have been on ibrutinib for 3 years and have not experienced any pins and needles.

Hi gardening-girl,

In what doses you were taking it?

Thank you!

I was on 420mg for two years and then switched to 280mg about a year ago.

Cllcanada
CllcanadaTop Poster CURE Hero in reply to gardening-girl

Body mass isn't a factor in Imbruvica (ibrutinib) dosing... a small trial is look at that...

PaulaS
PaulaSVolunteer

Hi Finzi,

I've been taking Ibrutinib for 11 months.

A few months ago I started getting pins and needles in random places all over my body - including the top of my head and bottoms of my feet. (Not everywhere at once, just one place at a time). After I rub the spot it soon goes away. I wouldn't call it severe - just mild, and it's only occasional (about once every few days).

My haematologist said it was probably due to Ibrutinib, and he had no suggestions other than try and ignore it. It's not getting any worse, so that's what I'm doing. But it's very unsettling when it comes.

It must be horrible to have severe attacks of it, especially on the lips. I hope you find a solution and are able to restart the Ibrutinib with no problems.

Best wishes,

Paula

P.S. I see that you're new to the site and this is your first post. So, a warm welcome to you!

Finzi
Finzi in reply to PaulaS

Thanks for contacting me. Like you, mine wasn’t that severe in the beginning just in my feet. So my consultant cut my medication to two tablets instead of three. This seemed to help but since last month got continually worse. Since having a break from the Ibrutinib things have improved but still pins and needles in my feet. Just see where I shall go from here in relation to my CLL treatment!

kathymac52
kathymac52 in reply to Finzi

Husband has been on Ibrutinib for five months.....none yet. Make sure you are drinking loads of water/liquids as that has helped my husband with his minor side effects.

PaulaS
PaulaSVolunteer in reply to Finzi

I'll be interested to hear how you get on, Finzi, and whether the pins and needles go away completely How long is it since you stopped the Ibrutinib?

Thanks kathymac52 for the reminder to keep well hydrated. I often forget - need to remind myself.

Paula

kathymac52
kathymac52 in reply to PaulaS

I know, my husband sometimes has an issue with that as well. I keep walking over with a glass of water and he says really?

Cllcanada
CllcanadaTop Poster CURE Hero

Sure some patients get better occupancy than others... as Dr. Sharman points out...as well.. but who? that's the issue.. no tests. If a patient is not achieving 92-95% occupancy are they setting themselves up to become refractory... gene mutation?

cll-nhl.com/2015/05/take-yo...

You may also like...